MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC FIBULINK REMOVAL KIT; WASHER, BOLT NUT

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC FIBULINK REMOVAL KIT; WASHER, BOLT NUT
Model Number FGS-1300
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Part # fgs-1300, lot # 21e008, supplier lot #: 21e008, release to warehouse date: 06 apr 2021, expiration date: 01 mar 2024, supplier: (b)(4), no ncr's generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the surgeon performed an open reduction internal fixation (orif) of bilmalleolar ankle fracture with syndesmotic injury.After using a synthes va lcp distal fibula plate to repair fibula fracture, and two cannulated screws to repair the medial malleolus.Surgeon then used a large tenaculum to reduce the syndesmosis injury and began preparing the bone for the fibulink following the surgical technique.Once the surgeon inserted the tibia screw to the correct depth the indicator groove was visible just lateral to the plate and a standard tensioning cap was used.The surgeon secured a clamp to the silver tube and pulled laterally and engaged the tensioning cap with the link by turning the clamp clockwise.The cap did engage the fibulink but would not tight to the degree that it maintained reduction of the syndesmosis injury.After attempting to tighten the tensioning cap for several minutes, while ensuring lateral tension on silver tube to prevent rotation i suggested that the surgeon pull back slightly on the tensioning knob.Once the surgeon pulled back on tensioning knob it disengaged from the tensioning cap.Unsuccessful attempts were made to reattach the tensioning knob to the cap.Following these attempts the surgeon decided he would like to remove the device completely.The fibula tensioning cap remover was used to successfully remove the cap.The link, suture and tibia screw remained in the patient.He used the fibula link and tibia screw remover and attempted to remove the link and tibia screw however the driver would not engage into the hexalobe of the tibia screw.The surgeon also used a tibia screw remover which did not work either.After many attempts to remove the link and tibia screw, the surgeon decided he would leave the device in patient as trying to remove it may cause unwanted damage.The surgeon then used a tight rope to complete this part of the procedure.The procedure was successfully completed with 30 minutes surgical delay reported.Patient satus is unknown.Concomitant devices reported: unknown va-lcp distal fibula plate (part# unknown, lot# unknown, quantity 1), unknown cannulated screws (part# unknown, lot# unknown, quantity unknown).This report is for one fibulink® syndesmosis repair kit/ss.This is report 2 of 2 for (b)(4).

Brand Name
FIBULINK REMOVAL KIT
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12388091
Report Number3013401747-2021-00057
Device Sequence Number1232591
Product Code HTN
UDI-Device Identifier00863176000324
UDI-Public00863176000324
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K162805
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model NumberFGS-1300
Device Catalogue NumberFGS-1300
Device Lot Number21E008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date10/01/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FIBULINK® REMOVAL KIT; FIBULINK® SYNDESMOSIS REPAIR KIT/SS.; UNK - PLATES: VA-LCP FIBULA.; UNK - SCREWS: CANNULATED.
Patient Age67 YR